Symptoms of addiction relating to this medication can range from developing a tolerance to the drug, to experiencing intense cravings for the drug a short while after ceasing use. Addicts often become agitated or angry when the drug is not available. Seeking more than one doctor or consistently “losing” medication are also signs of addiction.
This medication can cause memory issues, confusion, drowsiness, a marked loss of coordination and in some cases suicidal thoughts, glassy eyes, allergic reactions or overdose.
Abuse of this medication can cause respiratory failure, psychosis, sexual dysfunction and seizures among other issues. Long-term use can cause severe withdrawal symptoms in addicts, which is why inpatient or residential treatment is the safest and most effective option for detox.
Combining this medication with alcohol is never a good idea. This can result in coma, seizures or death. Benzodiazepines produce a sedative effect and alcohol intensifies this, as it is a depressant. Despite warnings not to use benzodiazepines with alcohol, it is often a reason for overdose and death.
During withdrawal from this medication, addicts may experience symptoms such as muscle cramps, hallucinations, tremors, seizure, aggressiveness and anxiety. In some cases a life-threatening condition called status epilepticus can develop. The best way to avoid this is to seek medical supervision and use step-down therapy drug replacement therapy. A person who uses this medication should never attempt to detox at home.
Treatment for this addiction should occur in an inpatient or residential detox program, or under the direct supervision of a physician to avoid severe withdrawal symptoms. Following initial detox, a recovery program and continued therapy along with adequate aftercare is required for long-term recovery.
If you or a loved one are struggling with an addiction to Klonopin, call Drug Treatment Centers in Buffalo today at (716) 262-3086.